Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 212, NWS Denver/Boulder, CO

July 24, 2014Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 2014, 7:39 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2014, 7:39 PM MDT (01:39 UTC)
Expired
Jul 24, 2014, 8:00 PM MDT
In force
21 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
3377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS55 KBOU 250139
SVRBOU
COC005-035-039-250200-
/O.NEW.KBOU.SV.W.0212.140725T0139Z-140725T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO...

* UNTIL 800 PM MDT

* AT 737 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF PONDEROSA PARK...OR 27 MILES SOUTHEAST OF DENVER...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED
 
  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN AURORA...SOUTHEASTERN CENTENNIAL...NORTHEASTERN CASTLE
  ROCK...PARKER...ELIZABETH...KIOWA...FRANKTOWN...PONDEROSA PARK AND
  THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS THUNDERSTORM OUTFLOW MAY OCCUR BEFORE ANY RAIN 
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING 
COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3935 10477 3961 10480 3964 10431 3929 10446
TIME...MOT...LOC 0137Z 214DEG 28KT 3948 10457 

HAIL...<.75IN
WIND...60MPH

$$

BAKER
1 follow-up statement
297 
WWUS55 KBOU 250158
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
758 PM MDT THU JUL 24 2014

COC005-035-039-250207-
/O.EXP.KBOU.SV.W.0212.000000T0000Z-140725T0200Z/
ARAPAHOE CO-ELBERT CO-DOUGLAS CO-
758 PM MDT THU JUL 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARAPAHOE...
NORTHWESTERN ELBERT AND NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT
800 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
STRONG AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3935 10477 3961 10480 3964 10431 3929 10446
TIME...MOT...LOC 0155Z 214DEG 28KT 3948 10457 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:29 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 24, 6:29 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
629 PM MDT THU JUL 24 2014

.UPDATE...
ISSUED AT 629 PM MDT THU JUL 24 2014

AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED SOUTHWEST
THROUGH THE DENVER METRO AREA. COOLER AND MORE STABLE AIR WILL
LIKELY END THE THREAT FOR STORMS THIS EVENING FROM DENVER AND
NORTH. MAY STILL SEE A BRIEF SHOWER IN THE NEXT HOUR RIGHT BEHIND
THE BOUNDARY. WILL STILL SEE STORMS JUST SOUTH OF DENVER...AHEAD
OF THE OUTFLOW BOUNDARY WITH MODERATE TO BRIEF HEAVY RAIN.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 332 PM MDT THU JUL 24 2014

CONVECTION IS DEVELOPING OVER MUCH OF THE CWA RIGHT NOW...
ALTHOUGH COVERAGE IS FAIRLY LIMITED. THE RADAR ALSO SHOWS PLENTY
OF BOUNDARIES OVER THE PLAINS. PRECIPITABLE WATER VALUES ARE
RIGHT AROUND 1.00 INCH OVER MOST OF THE PLAINS. THE ACARS
SOUNDINGS SHOW THE CIN IS GONE OVER THE PLAINS NOW. MODELS SHOW
THE UPPER RIDGE TO FLATTEN DOWN A BIT TONIGHT AND FRIDAY AS AN
UPPER LOW MOVES EASTWARD ACROSS SOUTHERN CANADA. THE JET LEVEL
FLOW IS PROGGED TO BE WESTERLY AT 30-50 KNOTS OVERNIGHT AND
FRIDAY. THIS UPPER LOW TO THE NORTH HELPS BRING A WEAK SURFACE
FRONT INTO THE PLAINS AND FOOTHILLS OF THE CWA FRIDAY MORNING. IT
IS NOT VERY SIGNIFICANT HOWEVER. THE SYNOPTIC SCALE ENERGY IS
BENIGN TONIGHT AND FRIDAY. THE BOUNDARY LAYER FLOW LOOKS TO BE
DRAINAGE TONIGHT...THEN NORTH TO EASTWARD ON FRIDAY. FOR MOISTURE
...THE MID AND UPPER LEVEL PLUME LOOKS TO STAY OVER THE CWA
TONIGHT AND FRIDAY ACCORDING TO THE SATELLITE PICTURES. AGAIN...
THE MODELS HAVE 0.70 TO 1.30 INCHES OF PRECIPITABLE WATER PROGGED
FOR THE PLAINS AND FOOTHILLS TONIGHT AND FRIDAY. THE BOUNDARY
LAYER DEW POINTS ARE PROGGED IN THE MID 40S TO MID 50S F TONIGHT
AND FRIDAY. THE CAPE PROGS SHOW IT GOING AWAY PRETTY QUICKLY THIS
EVENING. BY FRIDAY AFTERNOON....THERE IS 300-1200 J/KG FOR MUCH OF
THE FORECAST AREA. THE QPF FIELDS HAVE LIMITED MEASURABLE RAINFALL
OVER THE CWA TONIGHT...WITH ALMOST NOTHING OVER THE EASTERN
PLAINS. THE COVERAGE ON FRIDAY AFTERNOON IS A BIT MORE THAN THIS
EVENING'S...BUT NOTHING GREAT. SO FOR POPS...WITH THE INITIAL
BATCH MOVING OFF THE FOOTHILLS INTO THE PLAINS AND NOT MUCH
UPSTREAM...WILL GO WITH LIMITED CHANCES THIS EVENING. NOTHING
AFTER LATE EVENING UNTIL ABOUT NOON FRIDAY. FOR FRIDAY
AFTERNOON...MOSTLY 20-30%S AGAIN. TEMPERATURE-WISE...THE WEAK
FRONT ON FRIDAY SEEMS TO COOL OFF MAYBE 1-2 C DOWN FROM THIS
AFTERNOON'S READINGS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 332 PM MDT THU JUL 24 2014

SOME STORMS WILL BE POSSIBLE FRIDAY EVENING...MAINLY ACROSS THE
MOUNTAINS AND ALONG THE FOOTHILLS...BEFORE ENDING AROUND MIDNIGHT.
BRIEF MODERATE RAIN AND GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH
THE STORMS. ON SATURDAY...WESTERLY FLOW ALOFT PREVAILS ACROSS
COLORADO WITH UPPER TROUGH OVER NORTH DAKOTA. MODELS SHOW COLD
FRONT MOVING ACROSS PLAINS LATE MORNING WITH ONLY A FEW DEGREES OF
COOLING. MID LEVEL MOISTURE PLUME STILL IN PLACE OVER THE AREA
WITH ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS EXPECTED
ACROSS THE MOUNTAINS AND FOOTHILLS. BRIEF MODERATE TO HEAVY RAIN
WILL BE POSSIBLE WITH THE STORMS ALONG WITH GUSTY WINDS. ACROSS
PLAINS...SOUNDINGS SHOW A BIT OF A CAP WHICH COULD LIMIT THE
CHANCE FOR STORMS. FOR MONDAY... THE FLOW ALOFT BECOMES NORTHWEST
AS AN UPPER TROUGH MOVES INTO THE NORTHERN AND CENTRAL PLAINS.
SURFACE HIGH PUSHES INTO CENTRAL PLAINS WITH LOW LEVEL EASTERLY
FLOW CONTINUING ACROSS NORTHEAST COLORADO. MODELS SHOW SOME
INCREASE IN MID LEVEL MOISTURE AND WEAK MID LEVEL QG ASCENT SHOULD
GENERATE A DECENT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
OVER THE MOUNTAINS...PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS.
ACROSS PLAINS...LOW LEVEL COOLING CONTINUES WHICH SHOULD KEEP CAP
IN PLACE LIMITING THE STORM POTENTIAL. BUT THERE MAY BE ENOUGH MID
LEVEL ASCENT TO OFFSET THIS CAP...SO WILL KEEP THE SLIGHT CHANCE
OF STORMS ALONG THE URBAN CORRIDOR AND ADJACENT PLAINS. HIGHS
ACROSS PLAINS LOOK TO BE IN THE MID 80S. ON MONDAY...THE NORTHWEST
FLOW ALOFT CONTINUES WITH LOW LEVEL FLOW BECOMING SOUTHEASTERLY.
MODELS BEGIN TO BUILD THETA-E RIDGE ACROSS THE PLAINS WITH
INCREASING LOW LEVEL MOISTURE. MORE MID LEVEL MOISTURE TO STREAM
INTO THE AREA...WITH A CHANCE FOR THUNDERSTORMS OVER THE MOUNTAINS
AND FOOTHILLS. MAY SEE A BETTER CHANCE FOR STORMS ACROSS THE
PLAINS...BUT PERSISTENT CAP MAY AGAIN LIMIT THIS POTENTIAL. STORMS
COULD PRODUCE BRIEF HEAVY RAIN ALONG WITH GUSTY OUTFLOW WINDS.
TEMPERATURES TO REMAIN BELOW NORMAL ACROSS THE PLAINS AND NEAR
NORMAL OVER THE HIGH COUNTRY.

FOR THE LATER DAYS TUESDAY THROUGH THURSDAY. NORTHWEST FLOW ALOFT
CONTINUES TUESDAY AS BOTH ECMWF AND GFS SHOW A MID LEVEL SHORTWAVE
MOVING ACROSS NORTHEAST COLORADO. DECENT MOISTURE AND LIFT TO
BRING A CHANCE OF THUNDERSTORMS MOST LOCATIONS WHICH COULD PRODUCE
LOCALLY HEAVY RAINFALL. THERE MAY BE ENOUGH SHEAR FOR A FEW SEVERE
STORMS AS WELL. FOR WEDNESDAY AND THURSDAY...NORTHWEST FLOW ALOFT
CONTINUES WITH SUBSIDENCE IN PLACE BEHIND EXITING SHORTWAVE. STILL
DECENT MOISTURE ALONG WITH WEAK INSTABILITY FOR A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS. TEMPERATURES TO REMAIN BELOW NORMAL ACROSS THE PLAINS.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 629 PM MDT THU JUL 24 2014

THREAT FOR STORMS HAS LIKELY ENDED FOR THE DENVER AREA. AN
OUTFLOW BOUNDARY HAS BROUGHT COOLER AND MORE STABLE AIR. STORMS
WILL CONTINUE JUST SOUTH OF DENVER AHEAD OF THE BOUNDARY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MEIER
SHORT TERM...RJK
LONG TERM...D-L
AVIATION...MEIER
Hazardous weather outlook, Jul 24, 11:03 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT THU JUL 24 2014

COZ030>051-251715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORM WILL DEVELOP OVER THE
MOUNTAINS AND FOOTHILLS FROM NOON TO 2 PM. THEY SHOULD SPREAD OVER
THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. EXPECT RAIN
AND GUSTY WINDS TO 45 MPH WITH THE STORMS THIS AFTERNOON.

MOISTURE LEVELS WILL BE ON THE INCREASE TODAY AS THE BROAD HIGH
PRESSURE ALOFT SHIFTS FURTHER SOUTH OVER THE REGION. TEMPERATURES
WILL REMAIN HOT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH SATURDAY BEFORE A
GRADUAL COOL DOWN OCCURS SUNDAY THROUGH THE MIDDLE PORTION OF NEXT
WEEK. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
MOUNTAINS FRIDAY AFTERNOON AND EVENING...WITH ONLY ISOLATED
STORMS ON THE PLAINS. THE AIRMASS WILL STABILIZE SOMEWHAT ON
SATURDAY AND SUNDAY BEHIND A COLD FRONT WITH SLIGHTLY LESS STORM
COVERAGE EXPECTED. MOST OF THE STORMS THROUGH THE WEEKEND WILL
PRODUCE BRIEF MODERATE TO HEAVY RAIN...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.

BY MONDAY AND TUESDAY...STORM COVERAGE WILL LIKELY INCREASE WITH
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THERE MAY BE ENOUGH
SHEAR FOR A FEW SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 24, 4:16 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
416 PM MDT THU JUL 24 2014

COZ042-044-048-049-242300-
LOGAN COUNTY CO-WASHINGTON COUNTY CO-MORGAN COUNTY CO-
NORTHEAST WELD COUNTY CO-
416 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WELD...NORTH CENTRAL
WASHINGTON...NORTHEASTERN MORGAN AND SOUTHWESTERN LOGAN COUNTIES
UNTIL 500 PM MDT...

AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTHEAST MORGAN COUNTY AND CENTERED 5 MILES SOUTHWEST OF
WILLARD...OR 20 MILES SOUTHWEST OF STERLING. THIS STORM WAS MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STERLING...MERINO...ATWOOD...PREWITT RESERVOIR...ANTELOPE SPRINGS AND
WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL FROM THIS STORM MAY LEAD TO MINOR FLOODING OF LOW
LYING AREAS SUCH AS FIELDS AND PASTURES ALONG THE BANKS OF THE SOUTH
PLATTE RIVERS. DO NOT DRIVE YOUR VEHICLE OVER WATER COVERED ROADWAY
AS THEY MAY BE DAMAGED BY THE RAINFALL RUNOFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4042 10379 4060 10380 4063 10318 4034 10319
TIME...MOT...LOC 2211Z 268DEG 13KT 4047 10352

BAKER
Special weather statement, Jul 24, 4:52 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT THU JUL 24 2014

COZ046-049-242330-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
452 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 530 PM MDT...

AT 450 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ACROSS NORTHEAST LINCOLN AND SOUTHEAST WASHINGTON
COUNTIES EXTENDING FROM 8 MILES NORTH OF COPE TO 3 MILES NORTHEAST
OF THURMAN TO 15 MILES NORTH OF ARRIBA TO 8 MILES NORTHEAST OF
GENOA. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARRIBA...ARICKAREE SCHOOL...COPE AND THURMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3956 10315 3925 10315 3923 10318 3938 10358
      3994 10283 3986 10280 3957 10280
TIME...MOT...LOC 2250Z 273DEG 17KT 3979 10288 3964 10319 3951 10327
3939 10341

BAKER
Special weather statement, Jul 24, 5:13 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT THU JUL 24 2014

COZ051-250000-
PHILLIPS COUNTY CO-
513 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS COUNTY
UNTIL 600 PM MDT...

AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HOLYOKE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLYOKE...PLEASANT VALLEY AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4044 10244 4062 10246 4071 10205 4044 10205
TIME...MOT...LOC 2311Z 270DEG 16KT 4055 10223

BAKER
Special weather statement, Jul 24, 6:55 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
655 PM MDT THU JUL 24 2014

COZ036-040-041-250130-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
655 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE...NORTH CENTRAL
DOUGLAS...EAST CENTRAL JEFFERSON AND SOUTHEASTERN DENVER COUNTIES
UNTIL 730 PM MDT...

AT 651 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING OVER ROXBOROUGH PARK...OR 18 MILES SOUTH OF
DENVER...MOVING EAST AT 20 MPH.

DOPPLER RADAR INDICATES WIND GUSTS TO AROUND 40 MPH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN CENTENNIAL...HIGHLANDS
RANCH...NORTHWESTERN CASTLE ROCK...LONE TREE...ROXBOROUGH
PARK...LOUVIERS...BEVERLY HILLS... SURREY RIDGE AND SEDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY PRODUCE HEAVY RAINFALL POSSIBLY CAUSING MINOR STREET
FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3937 10514 3955 10513 3955 10512 3952 10512
      3952 10510 3949 10513 3949 10509 3956 10506
      3957 10491 3946 10482 3934 10488
TIME...MOT...LOC 0051Z 270DEG 16KT 3946 10505

BAKER
Special weather statement, Jul 24, 7:18 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
718 PM MDT THU JUL 24 2014

COZ040-041-250145-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
718 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARAPAHOE...
NORTHWESTERN ELBERT AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 745 PM
MDT...

AT 714 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SURREY RIDGE...OR 15 MILES SOUTH OF DENVER...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. DOPPLER
RADAR AT 713 PM MDT INDICATED A POSSIBLE WIND GUST TO 45 MPH JUST
SOUTH OF CENTENNIAL AIRPORT IN NORTHWEST ARAPAHOE COUNTY.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...CENTENNIAL...HIGHLANDS RANCH...CASTLE ROCK...
PARKER...EASTERN LITTLETON...GREENWOOD VILLAGE...LONE TREE...
FRANKTOWN...SURREY RIDGE...THE PINERY...BEVERLY HILLS AND PONDEROSA
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3937 10489 3956 10503 3965 10482 3957 10466
      3935 10466
TIME...MOT...LOC 0114Z 244DEG 14KT 3952 10486

BAKER
Special weather statement, Jul 24, 7:28 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT THU JUL 24 2014

COZ041-046-250215-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
728 PM MDT THU JUL 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR ELBERT...SOUTHEASTERN DOUGLAS AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 815 PM MDT...

AT 723 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG AND
DEVELOPING THUNDERSTORMS EXTENDING FROM 5 MILES NORTHEAST OF
MATHESON TO 5 MILES NORTHWEST OF ELBERT...AND MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO AROUND 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA...SIMLA...MATHESON...PONDEROSA PARK AND
AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY HEAVY RAINFALL WITH THESE STORMS MAY LEAD TO MINOR FLOODING OF
RURAL ROADS AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
WATER COVERED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY WITH THE APPROACH OF A STRONG
THUNDERSTORM OUTFLOW BOUNDARY. SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3947 10372 3912 10372 3915 10482 3944 10465
TIME...MOT...LOC 0123Z 237DEG 17KT 3923 10391 3926 10462

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:55 PM MDTSpecial Weather StatementBOUDouglas35 min
Jul 24, 7:18 PM MDTSpecial Weather StatementBOUDouglas27 min
Jul 24, 7:28 PM MDTSpecial Weather StatementBOUElbert47 min
Jul 24, 7:57 PM MDTSpecial Weather StatementBOUArapahoe48 min
Jul 25, 2:50 PM MDTSpecial Weather StatementBOUDenver25 min
Jul 25, 3:35 PM MDTSpecial Weather StatementBOULarimer25 min
Jul 25, 4:25 PM MDTSpecial Weather StatementBOUWeld35 min
Jul 25, 4:57 PM MDTSpecial Weather StatementBOUAdams18 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.